Coupled generalized nonlinear stokes flow with flow through a porous medium

V. J. Ervin*, E. W. Jenkins, Shuyu Sun

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

84 Scopus citations

Abstract

In this article, we analyze the flow of a fluid through a coupled Stokes-Darcy domain. The fluid in each domain is non-Newtonian, modeled by the generalized nonlinear Stokes equation in the free flow region and the generalized nonlinear Darcy equation in the porous medium. A flow rate is specified along the inflow portion of the free flow boundary. We show existence and uniqueness of a variational solution to the problem. We propose and analyze an approximation algorithm and establish a priori error estimates for the approximation.

Original languageEnglish (US)
Pages (from-to)929-952
Number of pages24
JournalSIAM Journal on Numerical Analysis
Volume47
Issue number2
DOIs
StatePublished - Dec 1 2009

Keywords

  • Coupled Stokes and Darcy flow
  • Defective boundary condition
  • Generalized nonlinear stokes flow

ASJC Scopus subject areas

  • Numerical Analysis

Fingerprint Dive into the research topics of 'Coupled generalized nonlinear stokes flow with flow through a porous medium'. Together they form a unique fingerprint.

Cite this